What is the success rate of DHE-45 with Depakote 1000 mg a day with adivan in treating intractable migraines in a hospital for four days to be infused 4 times day, also aside from peripheral ischemia, irregular heart beat from miss placementof a PICC Line, infection, and stroke what other risks are involved?
Hello Dear luvcthateba,
DHE 45v is used as an abortive agent in the treatment of migraine.
Injectable DHE 45 bypass the gastrointestinal tract, making it appropriate for patients who suffer from nausea and vomiting as a result of migraine, and who may therefore have difficulty with oral treatments
Depakote is a effective drug and used in prevention of migraineheadaches.Adverse effects reported with Depakote use include -Nausea, diarrhea, vomiting, abdominal pain ,dizziness,tremor weight gain, back pain .
Depakote generally should not be administered to patients with liver disease or hepatic dysfunction. Side effects include lethargy, GI upset, depression, memory difficultiesand alopecia.Depakote has been associated with birth defects, in particular, with spina bifida and other defects related to failure of the spinal canal to close normally.
Intravenous administration of DHE 45 provides rapid peak plasma levels and is the most effective form when a rapid effect is desired for patients with intractable severe migraine headache .You can go ahead with the therapy.
I am as I am writing this taking my third DHE45 treatment since May. The first time I took it in May I was in the hospital for 3 days and then a week and a half later I was at home in bed for a week and took the DHE in shot form at home for 4 days. I am still having severe headaches and they continue to get worse. I have to make sure that I get plenty of rest stay very low stressed watch everything that I eat and make that I do not the least thing that can trigger a headache so now I am seeing a different Dr. and have been in the hospital since Mon the 15 and will not get out of the hospital until Fri. taking the treatment none stop.
Also, in the time in between the DHE I take several preventative headache meds and then at the onset I have several meds that I can take to make them go away, but they have increased so much that I am taking more and more meds.
So what gives and don't want to be in the hospital every month doing the DHE and I am not one to take all kinds of meds. Do you have any ideas of other alternatives. I have also asked this new Dr. about a deviated Septum and surgery on it (he informed me that it was just a myth.
I was just recently hospitalized with an intractable migraine that first presented as a possible subarachnoid bleed. After ruling this out and narcotic therapy was not working I was given a trial of a DHE infusion which almost immediately had me violently vomitting. More narcotics and a 2 week regimen of Prednisone were ordered. I begged to be discharged only to need to return the following day. I was then given an infusion of Depakote along with hydration. The Depakote infusion was effective at relieving my pain almost immediately. The next day the migraine continued and once again I was back in the hospital, but this time for more hydration and a "blood patch" to stop a suspected leak post lumbar puncture. Which seemed the final remedy to over two weeks of agony. So it seems the Depakote was perhaps most effective. My daily medication is nortryptaline. Any thoughts. I don't EVER want to go through this again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.